Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 53, NWS Northern Indiana

August 3, 2017

NWS Northern Indiana issued this small craft advisory at Aug 3, 2017, 4:13 AM EDT. It took effect at Aug 4, 2017, 3:44 AM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2017, 4:13 AM EDT (08:13 UTC)
In effect from
Aug 4, 2017, 3:44 AM EDT
Expired
Aug 5, 2017, 2:00 PM EDT
In force
34 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

873 
WHUS73 KIWX 030813
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 AM EDT THU AUG 3 2017

LMZ043-046-031615-
/O.NEW.KIWX.SC.Y.0053.170804T1200Z-170805T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
413 AM EDT THU AUG 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 11 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 AM FRIDAY TO
11 AM EDT SATURDAY. 

* WINDS...WEST-NORTHWEST TO 30 KNOTS.

* WAVES...4 TO 8 FEET...OCCASIONALLY TO 10 FEET FRIDAY AFTERNOON 
  INTO FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
10 follow-up statements
943 
WHUS73 KIWX 031435
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 AM EDT THU AUG 3 2017

LMZ043-046-032245-
/O.CON.KIWX.SC.Y.0053.170804T1200Z-170805T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1035 AM EDT THU AUG 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO
11 AM EDT SATURDAY...

* WINDS...WEST-NORTHWEST TO 30 KNOTS.

* WAVES...4 TO 8 FEET...OCCASIONALLY TO 10 FEET FRIDAY AFTERNOON 
  INTO FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
710 
WHUS73 KIWX 032003
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT THU AUG 3 2017

LMZ043-046-040415-
/O.CON.KIWX.SC.Y.0053.170804T1200Z-170805T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 PM EDT THU AUG 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO
11 AM EDT SATURDAY...

* WINDS...WEST-NORTHWEST TO 30 KNOTS.

* WAVES...4 TO 8 FEET...OCCASIONALLY TO 10 FEET FRIDAY AFTERNOON 
  INTO FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
728 
WHUS73 KIWX 040232
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 PM EDT THU AUG 3 2017

LMZ043-046-041045-
/O.EXT.KIWX.SC.Y.0053.170804T1000Z-170805T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1032 PM EDT THU AUG 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM FRIDAY TO 11 AM
EDT SATURDAY...

* WINDS...WEST-NORTHWEST TO 30 KNOTS.

* WAVES...6 TO 10 FEET...OCCASIONALLY TO 13 FEET FRIDAY AFTERNOON
  INTO FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
340 
WHUS73 KIWX 040744
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 AM EDT FRI AUG 4 2017

LMZ043-046-041545-
/O.EXT.KIWX.SC.Y.0053.170804T0744Z-170805T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
344 AM EDT FRI AUG 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY...

* WINDS...WEST-NORTHWEST TO 30 KNOTS DIMINISHING SATURDAY.

* WAVES...BUILDING TO 6 TO 10 FEET, OCCASIONALLY TO 13 FEET THIS
  AFTERNOON AND TONIGHT, THEN SUBSIDING SATURDAY. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
902 
WHUS73 KIWX 041456
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 AM EDT FRI AUG 4 2017

LMZ043-046-042300-
/O.CON.KIWX.SC.Y.0053.000000T0000Z-170805T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1056 AM EDT FRI AUG 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* WINDS...WEST-NORTHWEST TO 30 KNOTS DIMINISHING SATURDAY.

* WAVES...BUILDING TO 6 TO 10 FEET, OCCASIONALLY TO 13 FEET THIS 
  AFTERNOON AND TONIGHT, THEN SUBSIDING SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
060 
WHUS73 KIWX 042055
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT FRI AUG 4 2017

LMZ043-046-050500-
/O.CON.KIWX.SC.Y.0053.000000T0000Z-170805T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 PM EDT FRI AUG 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* WINDS...WEST-NORTHWEST TO 30 KNOTS DIMINISHING SATURDAY.

* WAVES...5 TO 10 FEET, OCCASIONALLY HIGHER INTO THIS EVENING,
  THEN SLOWLY SUBSIDING THROUGH SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
676 
WHUS73 KIWX 050152
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 PM EDT FRI AUG 4 2017

LMZ043-046-051000-
/O.CON.KIWX.SC.Y.0053.000000T0000Z-170805T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
952 PM EDT FRI AUG 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* WINDS...WEST-NORTHWEST TO 30 KNOTS DIMINISHING SATURDAY.

* WAVES...5 TO 10 FEET, OCCASIONALLY HIGHER INTO THIS EVENING, 
  THEN SLOWLY SUBSIDING THROUGH SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
748 
WHUS73 KIWX 050800
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 AM EDT SAT AUG 5 2017

LMZ043-046-051500-
/O.CON.KIWX.SC.Y.0053.000000T0000Z-170805T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 AM EDT SAT AUG 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...WEST 10 TO 20 KNOTS BECOMING SOUTHWEST 5 TO 15 KNOTS.

* WAVES...5 TO 7 FEET SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
612 
WHUS73 KIWX 051459
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 AM EDT SAT AUG 5 2017

LMZ046-051600-
/O.CAN.KIWX.SC.Y.0053.000000T0000Z-170805T1500Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
1059 AM EDT SAT AUG 5 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO SUBSIDE LATE THIS MORNING INTO
THIS AFTERNOON.

$$

LMZ043-051800-
/O.EXT.KIWX.SC.Y.0053.000000T0000Z-170805T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-
1059 AM EDT SAT AUG 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...WEST WIND AROUND 10 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
598 
WHUS73 KIWX 051744
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
144 PM EDT SAT AUG 5 2017

LMZ043-051845-
/O.EXP.KIWX.SC.Y.0053.000000T0000Z-170805T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-
144 PM EDT SAT AUG 5 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

WINDS AND WAVES WILL CONTINUE TO SUBSIDE THROUGH THE REMAINDER OF
THE AFTERNOON. THEREFORE...THE SMALL CRAFT ADVISORY WILL BE
ALLOWED TO EXPIRE AT 2 PM EDT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 3:32 AM EDT, 41 minutes earlier.

Area forecast discussion, Aug 3, 3:32 AM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
332 AM EDT Thu Aug 3 2017

.SYNOPSIS...
Issued at 330 AM EDT Thu Aug 3 2017

Isolated to scattered thunderstorms are possible late this afternoon
mainly west of US 31. Otherwise a sharp cold front will drive east
across the area late tonight into early Friday morning with
scattered thunderstorms expected. Much cooler weather will arrive
Friday and persist into Saturday before temperatures moderate warmer
through next week.

&&

.SHORT TERM...(Today and tonight)
Issued at 330 AM EDT Thu Aug 3 2017

Eliminated most near term pops on account of substantial theta-e
minimum seen in 00Z raob at KILX which will advance newd across the
cwa through early aftn. Much better low level theta-e ridging will
then push into wrn areas ewd of cyclone wrapping up across the upper
midwest and in concert with upticking low level jet after 21Z. Some
evidence of a prefrontal trough feature at that time coming out of
ne IL as indicated in most CAMS guidance and will confine higher
chance pops far west late this aftn.

Otherwise ewd progression of cold frontal zone commences tonight
albeit slower versus prior model based guidance and expect much of
this will wash out/decay with ewd extent across the cwa especially
late. Will modify according to preferred blend and in light of 00Z
based mos trends.

&&

.LONG TERM...(Friday through Wednesday)
Issued at 330 AM EDT Thu Aug 3 2017

Strong post frontal cold advection will overspread the area Fri
morning. Steepening sfc based lapse rates within residual low level
moisture plume should bubble by late morning into mid aftn with
isolated to scattered showers pending arrival/extent of entraining
dry air.

Following sfc ridging will then expand through the OH valley Sat
before breaking down in advance of next nrn plains sw disturbance
late Sun which is forecast to shear out overhead late Mon. Return
flow ahead of this system warrants holding onto low chc pops Sun
aftn into Mon. Renewed sfc ridging and dry weather expected to
prevail then through the rest of the period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 118 AM EDT Thu Aug 3 2017

Calm/light winds, mainly clear skies, and small dewpoint
depressions may result in some patchy BR/FG formation that may
impact the terminals around daybreak. VFR/dry otherwise through
the early afternoon.

Widely scattered showers/storms will likely develop into mainly
northwest IN later this afternoon into this evening as
flow/instability increases near a pre-frontal trough. Held with a
VCTS mention after 21z at KSBN for now, with point chances too low
for a mention at KFWA. The main/seasonably strong cold front comes
through the region just beyond this TAF cycle (06-12z 8/4).

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 2, 4:18 AM EDT, 23 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
418 AM EDT Wed Aug 2 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
418 AM EDT Wed Aug 2 2017 /318 AM CDT Wed Aug 2 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

An isolated thunderstorm is possible through mid morning mainly south
of Route 24.

Scattered thunderstorms are expected to redevelop late this morning
into this afternoon. Severe weather is not expected, but a few strong
storms are possible capable of producing winds to 40 mph, small
hail, and brief heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a continued chance of thunderstorms Thursday and Thursday
night with the greatest chance of thunderstorms on Thursday evening.
Widespread severe weather is not expected at this time, but an
isolated strong to severe thunderstorm is possible Thursday evening
generally west of Route 31 in southwest Lower Michigan and northern
Indiana.

Dangerous swimming conditions are possible Friday through early
Saturday along the Lake Michigan shoreline for southwest Lower
Michigan and northwest Indiana.

There are low chances of thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-030830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
418 AM EDT Wed Aug 2 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

An isolated thunderstorm is possible this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is another chance of thunderstorms Thursday and Thursday night,
with the greatest chances on Thursday evening. A few of the storms
Thursday evening may be strong to severe.

Hazardous conditions for small craft are expected from Friday into
Saturday morning.

There are low chances of thunderstorms Sunday and Monday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:14 AM EDTBeach Hazards StatementIWX55 hr
Aug 3, 2:07 PM EDTSpecial Weather StatementIWXWhitley38 min
Aug 3, 4:40 PM EDTSpecial Weather StatementIWXKosciusko50 min
Aug 3, 5:10 PM EDTSpecial Weather StatementIWXLaGrange, Noble50 min
Aug 3, 5:30 PM EDTSpecial Weather StatementIWXWhite45 min
Aug 3, 5:39 PM EDTSpecial Weather StatementIWXMiami36 min
Aug 3, 6:16 PM EDTSpecial Weather StatementIWXCass, Miami44 min
Aug 3, 6:40 PM EDTSpecial Weather StatementIWXHuntington, Miami, Wabash50 min
Aug 3, 7:45 PM EDTSpecial Weather StatementIWXAdams, Blackford, Jay30 min
Aug 3, 4:48 PM EDTSpecial Weather StatementIWXHenry, Putnam42 min
Aug 3, 5:56 PM EDTSpecial Weather StatementIWXPutnam34 min
Aug 3, 2:15 PM EDTSpecial Weather StatementIWXCass45 min

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.